On a New Class of Integral Domains with the Portable Property

  • David E. Dobbs
  • Gabriel Picavet
  • Martine Picavet-L’Hermitte
Chapter

Abstract

A (commutative integral) domain R is said to be a pseudo-almost divided domain if for all P ∈ Spec(R) and uPRP, there exists a positive integer n such that unP. Such domains are related to several known kinds of domains, such as divided domains and straight domains. It is shown that “locally pseudo-almost divided” is a portable property of domains. Hence, if T is a domain with a maximal ideal Q and D is a subring of TQ, then the pullback \(R:= T \times _{T/Q}D\) is locally pseudo-almost divided if and only if both T and D are locally pseudo-almost divided. A similar pullback transfer result is given for the “straight domain” property (which is not known to be portable) by imposing additional restrictions on the data T, Q, D.

Keywords

Integral domain Pullback Portable property Straight domain Pseudo-almost divided domain PAVD APVD Almost Prüfer domain Divided domain Root closed 

Subject Classifications

[2010] Primary 13G05 Secondary 13A15 13F05 13B21 

References

  1. 1.
    D.D. Anderson, D.F. Anderson, Multiplicatively closed subsets of fields. Houston J. Math. 13(1), 1–11 (1987)MATHMathSciNetGoogle Scholar
  2. 2.
    D.D. Anderson, M. Zafrullah, Almost Bezout domains. J. Algebra 142(2), 285–309 (1991)CrossRefMATHMathSciNetGoogle Scholar
  3. 3.
    D.F. Anderson, D.E. Dobbs, Pairs of rings with the same prime ideals. Can. J. Math. 32(2), 362–384 (1980)CrossRefMATHMathSciNetGoogle Scholar
  4. 4.
    D.F. Anderson, J. Park, Rooty and root closed domains. In: Advances in Commutative Ring Theory. Lecture Notes Pure Applied Mathematics, vol. 205 (Dekker, New York, 1999), pp. 87–99Google Scholar
  5. 5.
    M.F. Atiyah, I.G. Macdonald, Introduction to Commutative Algebra (Addison-Wesley, Reading, 1969)MATHGoogle Scholar
  6. 6.
    A. Badawi, On pseudo-almost valuation domains. Comm. Algebra 35(4), 1167–1181 (2007)CrossRefMATHMathSciNetGoogle Scholar
  7. 7.
    A. Badawi, D.E. Dobbs, On locally divided rings and going down rings. Comm. Algebra 29(7), 2805–2825 (2001)CrossRefMATHMathSciNetGoogle Scholar
  8. 8.
    A. Badawi, E. Houston, Powerful ideals, strongly primary ideals, almost pseudo-valuation domains, and conducive domains. Comm. Algebra 30(4), 1591–1606 (2002)CrossRefMATHMathSciNetGoogle Scholar
  9. 9.
    D.E. Dobbs, On going-down for simple overrings, II. Comm. Algebra 1, 439–458 (1974)CrossRefMATHMathSciNetGoogle Scholar
  10. 10.
    D.E. Dobbs, Divided rings and going-down. Pacific J. Math. 67(2), 353–363 (1976)CrossRefMATHMathSciNetGoogle Scholar
  11. 11.
    D.E. Dobbs, Coherence, ascent of going-down, and pseudo-valuation domains. Houston J. Math. 4(4), 551–567 (1978)MATHMathSciNetGoogle Scholar
  12. 12.
    D.E. Dobbs, On locally divided integral domains and CPI-overrings. Int J. Math. Math. Sci. 4(1), 119–135 (1981)CrossRefMATHMathSciNetGoogle Scholar
  13. 13.
    D.E. Dobbs, A note on strong locally divided domains. Tsukuba J. Math. 15(1), 215–217 (1991)MATHMathSciNetGoogle Scholar
  14. 14.
    D.E. Dobbs, On Henselian pullbacks. In: Factorization in Integral Domains. Lecture Notes Pure Applied Mathematics, vol. 189 (Dekker, New York, 1997), pp. 317–326Google Scholar
  15. 15.
    D.E. Dobbs, Pseudo-almost valuation domains are quasi-local going-down domains, but not conversely. Rend. Circ. Mat. Palermo 57(1), 119–124 (2008)CrossRefMATHMathSciNetGoogle Scholar
  16. 16.
    D.E. Dobbs, When is a pullback a locally divided domain? Houston J. Math. 35(2), 341–351 (2009)MATHMathSciNetGoogle Scholar
  17. 17.
    D.E. Dobbs, G. Picavet, Straight rings. Comm. Algebra 37(3), 757–793 (2009)CrossRefMATHMathSciNetGoogle Scholar
  18. 18.
    D.E. Dobbs, G. Picavet, Straight rings, II. In: Commutative Algebra and Applications (De Gruyter, Berlin, 2009), pp. 183–205Google Scholar
  19. 19.
    D.E. Dobbs, G. Picavet, On almost-divided domains. Rend. Circ. Mat. Palermo 58(2), 199–210 (2009)CrossRefMATHMathSciNetGoogle Scholar
  20. 20.
    D.E. Dobbs, J. Shapiro, Almost integrally closed domains. Comm. Algebra 32(9), 3627–3639 (2004)CrossRefMATHMathSciNetGoogle Scholar
  21. 21.
    D.E. Dobbs, M. Fontana, J.A. Huckaba, I.J. Papick, Strong ring extensions and pseudo-valuation domains. Houston J. Math. 8(2), 167–184 (1982)MATHMathSciNetGoogle Scholar
  22. 22.
    M. Fontana, Topologically defined classes of commutative rings. Ann. Mat. Pura Appl. 123, 331–355 (1980)CrossRefMATHMathSciNetGoogle Scholar
  23. 23.
    J.R. Hedstrom, E.G. Houston, Pseudo-valuation domains. Pacific J. Math. 75(1), 137–147 (1978)CrossRefMATHMathSciNetGoogle Scholar
  24. 24.
    D.L. McQuillan, On prime ideals in ring extensions. Arch. Math. 33(2), 121–126 (1979/1980)Google Scholar
  25. 25.
    A. Mimouni, Prüfer-like conditions and pullbacks. J. Algebra 279(2), 685–693 (2004)CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2014

Authors and Affiliations

  • David E. Dobbs
    • 1
  • Gabriel Picavet
    • 2
  • Martine Picavet-L’Hermitte
    • 2
  1. 1.Department of MathematicsUniversity of TennesseeKnoxvilleUSA
  2. 2.Laboratoire de MathématiquesUniversité Blaise Pascal, UMR6620 CNRS, Les CézeauxAubière CedexFrance

Personalised recommendations